T Nation

Back Acne on TRT

Looking for help with TRT and prevention of back acne!

I started test therapy back in October last year, after some adjustments, I ended up on 0.5ml/5 Days. That had my levels hovering around 1000-1100. I was not ever on any estrogen blockers or any other treatment besides the test.

About 2months after starting the therapy, I started noticing some acne showing up on my back, which progressively got worse. I never had acne growing up, so this was something new. I ask my doc who issued the TRT about it and was told, “it’s just part of the therapy”. For me, it got to a point that I decided to end the therapy and go to a dermatologist to get help.

After getting on some meds from the dermatologist, that acne cleared up, but now I feel like I’ve lost the majority of the muscle that I gained and I can definitely notice a decrease in size.

I guess my question is, is there a way I can start the therapy back and help prevent any acne issues?

Thanks for any help!

It could be for a handful of reasons which is why your doc should have done new labs at that point. But the likely culprit is the rise in DHT. Unfortunately the only way I know to decrease DHT is with finasteride, which may come with it’s own side effects. Some people react poorly to finasteride while others do not.

Just a thought…TRT commonly causes the skin to become more oily. Is the hygiene in check? I know I can’t really reach my back that well when showering or bathing, so could it be a simple case of not getting the back clean enough after the skin starts getting more oily on test? May could try bathing twice a day and getting one of those loufa sponges on a stick to scrub good back there and see if that helps when on TRT.

Smaller doses more often will lower DHT, .5ml doesn’t tell me anything about how much testosterone you’re injecting, describing milligrams.

I would get terrible acne in the 600-700 range because Free T was 1.5 times the reference ranges. I got Free T high normal and no ache.

Bingo! Why add drugs to mitigate the affects of another drug.

I would say I had hygiene under control. I even bought one of those old people back scrubber loofah deals to make sure I was reaching everything. My dermatologist said that may have also been spreading the bacteria around, making the issue spread further. So he recommended only using a wash cloth or other single use item to help prevent spreading stuff around.

Lower dose if necessary. Hygiene. Salicylic acid.

I lowered dosage and also increased frequency. Acne doubled.

What did you take?

Also, I am curious to know what your free test and E2 levels were? Were they followed?